Share Facebook
Crohn's Disease Forum » General IBD Discussion » Medication now causes Crohns disease?!


04-24-2006, 10:29 PM   #1
MikesAngel21
Member
 
MikesAngel21's Avatar
 
Join Date: Apr 2006
Medication now causes Crohns disease?!

My aunt sent this to me and I found it kind of amusing seeing as how most GI's will tell you crohns and IBD are hereditary.
I guess it just lets u know how sue happy america really is... lol






http://www.accutane-side-effects-law...e-effects.html
04-24-2006, 10:32 PM   #2
mikeyarmo
Co-Founder
 
mikeyarmo's Avatar
 
Join Date: Feb 2006
Location: Toronto, Ontario
Wow that is really interesting (but upsetting as well). Thanks for sharing it with us MikesAngel.

That is really strange that they have found this drug to actually cause Crohn's Disease or other forms of IBD. Perhaps they can use this to determine what specifically is actually triggering the disease to occur, and this could actually be beneficial in determining how to prevent the disesae.
04-24-2006, 10:45 PM   #3
MikesAngel21
Member
 
MikesAngel21's Avatar
 
Join Date: Apr 2006
Never thought of it that way mike. you may be right thought. I dont know it kind of upset me at first to think that a drug your dr gives you could give u what were going through. Im interested to know what the drug is actually perscribed for?!?!
04-24-2006, 11:24 PM   #4
ReeRee
 
Hmmmm...interesting. Maybe it just triggers the disease? The way Remicade can "cause" tuberulosis? It's interesting tho and I thank you for posting it. It's definitely something that should be looked into. Sometimes I think the medical profession is grasping at straws where we're concerned. Anybody else sometimes feel that way?

What is that drug used for? I've heard of it, but have no idea what it's for.
04-24-2006, 11:55 PM   #5
kc0eks
Senior Member
 
kc0eks's Avatar
 
Join Date: Apr 2006
http://www.fda.gov/cder/drug/infopag...ationguide.htm
The wonders of google

Anyhow it is an acne type medication...seems a lot of them have rather serious side effects.
04-25-2006, 12:04 AM   #6
cookey
Mama Crohnie
 
cookey's Avatar
 
Join Date: Apr 2006
Absolutey correct Kc...A friend of mine took that drug for Severe acne problems, he started to develop a rash..and have nose bleeds. I remember him saying to me, this is not worth all this (bleep bleep) crap. Thankfully though, he doesn't have any gastro problems. I wonder how much truth there is to taking this drug over time, if indeed it does cause bowel problems. Interesting to know.
04-25-2006, 12:05 AM   #7
ReeRee
 
Thanks! I was too lazy to google it for myself..lol. I knew it sounded familiar, I just couldn't place it.

Oh no, I think my friend's daughter is taking this stuff. I'll pass it on. Thanks again.
04-25-2006, 12:06 AM   #8
Daisy
Member
 
Join Date: Apr 2006
Just like antibiotics triggering off colitis in some people?
Accutane is a prescription drug for acne and the patient using it should be closely monitored by a doctor. It does have some pretty serious side effects. I don't think, it causes crohn's but may be a trigger in setting it off. Many people here have crohn's and have never used accutane before.
04-25-2006, 12:33 AM   #9
ReeRee
 
Many people here have crohn's and have never used accutane before.
A very good point to remember Daisy.
04-25-2006, 09:33 AM   #10
luscious j
 
i'm a pharmacy technician and accutane is rarely used even at the biggest pharmacies i've worked at. it is also a drug that is not very easy to get. patients taking accutane are well aware of the possible side affect-- i didn't know that crohns was one but if it is then it would be better than some of the other side affects (seizures and death). that said accutane is the most ridiculous medicine ever. if you are taking it you are an idiot. why risk your life to get rid of some acne?
04-25-2006, 10:14 AM   #11
mikeyarmo
Co-Founder
 
mikeyarmo's Avatar
 
Join Date: Feb 2006
Location: Toronto, Ontario
I definately agree luscious. No one is perfect, and I think that dealing with some acne is much better than facing such serious side effects. I do not care if I am daily being made fun of, perfect skin is not worth taking such serious risks with your health.
04-25-2006, 02:28 PM   #12
Dominiquemcdean
 
MikesAngel21 said:
My aunt sent this to me and I found it kind of amusing seeing as how most GI's will tell you crohns and IBD are hereditary.
I guess it just lets u know how sue happy america really is... lol






http://www.accutane-side-effects-law...e-effects.html
Ive been told by my gastro that crohns and other bowel problems are NOT hereditary.. He is has been classed as one of the top docs of the north west aswell. So im more incline to belive him
04-25-2006, 05:55 PM   #13
Janet
 
mikeyarmo said:
I definately agree luscious. No one is perfect, and I think that dealing with some acne is much better than facing such serious side effects. I do not care if I am daily being made fun of, perfect skin is not worth taking such serious risks with your health.
Having had zits and Crohn's, I can say I would much rather break out than have to deal with this. I don't have acne so maybe it's different for someone who does. Right now I have a rash near my mouth AND Crohn's haha so this really sucks. This is such a frustrating disease!
04-27-2006, 11:24 PM   #14
MikesAngel21
Member
 
MikesAngel21's Avatar
 
Join Date: Apr 2006
Dominiquemcdean said:
Ive been told by my gastro that crohns and other bowel problems are NOT hereditary.. He is has been classed as one of the top docs of the north west aswell. So im more incline to belive him
My dr's one of the top ranking GI's also. I really dont think anyone really knows how Crohns is caused. I think its all asumption. I read an article about how crohns may by caused be certain bacterias, and ive also heard crohns has been found in certain peoples blood (there were like certain abnormalities in some of they red blood cells or something like that) and there findings said it was hereditary. So i guess its anyones best guess...

Last edited by MikesAngel21; 04-27-2006 at 11:26 PM.
04-28-2006, 12:52 AM   #15
ReeRee
 
I have Zits AND Crohn's and I'm 39 freakin years old! I can live with the zits. I ain't takin nothing that might hurt my tummy. It hurts enough on it's own.
04-28-2006, 06:48 AM   #16
cagfire
 
Join Date: Apr 2006
Location: Trafalgar South, Victoria, Australia
I looked up Accutane on google (what a wonderful thing the internet is) and it told me from the FDA site that it is a treatment for very severe acne. The list of side effects made my head spin but nowhere did it say it caused crohns. What it did say was this:

Abdomen (stomach area) problems. Certain symptoms may mean that your internal organs are being damaged. These organs include the liver, pancreas, bowel (intestines), and esophagus (connection between mouth and stomach). If your organs are damaged, they may not get better even after you stop taking Accutane. Stop taking Accutane and call your prescriber if you get severe stomach, chest or bowel pain, trouble swallowing or painful swallowing, new or worsening heartburn, diarrhea, rectal bleeding, yellowing of your skin or eyes, or dark urine.
If your organs are damaged then you would probably get crohns like symptoms which is where that sort of info is coming from.

I too have seen top specialists in Australia and crohns is never classed as hereditary, but familial, meaning that while it's not passed from immediate family it can appear in a family cluster, say an aunt, cousin, etc. No one in my family has it but we think my grandmother died from it as she was classed as having a 'wasting disease.'

I've heard all sorts of things causing and curing crohns. I had one person tell a packed audience that they could cure all disease with the power of their mind. what a load of crap.

Some people are susceptible to a condition being triggered. Some people also get cancer while others don't. I have neighbours in their 70's. She's got mesotheleomia (asbestos) and he doesn't. Yet he was the one who built with it, laid it all around the farm and breathed most of it in. Yet it's his wife that is dying with it.

You never know. I don't think anyone really knows what triggers or causes crohns. They don't really know how to treat it and most treatments are still hit and miss. Some drugs work exceptionally well on a few and don't work on others.

Using the internet for information is a double edged sword, there is plenty of great info out there, and some not so trustworthy info out there.

There, that's my two cents worth for this evening. I shall retire to bed now and reflect on a full day of rain in a district that has been in drought for nearly a decade now.
04-30-2006, 06:54 PM   #17
Kate
 
I have also been told that crohns and colitus could be caused by haveing high doses of antibiotics. My dad (lol i havent discussed it with my speicalist yet) belives thats the cause of mine because there is noone in the family with it and at 18months old i had septicarthritus and they gave me huge doses of antibiotics so my dad belives that my immune system was dammaged and unable to from properly due to this.

Im not sure if hes right but it logically could be.. and they also really have no clue as of yet so hey
Reply

Crohn's Disease Forum » General IBD Discussion » Medication now causes Crohns disease?!
Thread Tools


All times are GMT -5. The time now is 04:39 PM.
Copyright 2006-2017 Crohnsforum.com